Heat, Angelina
- When
- July 4, 11:00 AM CST to July 8, 7:00 PM CST
- Where
- Angelina forecast zone
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
S. in early July led to consecutive days of abnormally hot temperatures across all of the Four State Region, with daytime temperatures climbing into the mid and upper 90s to lower 100s each afternoon.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An expansive upper level ridge spanning much of the Southern U.S. in early July led to consecutive days of abnormally hot temperatures across all of the Four State Region, with daytime temperatures climbing into the mid and upper 90s to lower 100s each afternoon. Wet soils from near widespread rains back on the 2nd-3rd also did not allow for much mixing of dew points, with oppressively hot conditions observed as heat indices ranged from 105-109 degrees each day during the peak heating hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 10:03 AM CST, 57 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1103 AM CDT Mon Jul 4 2022
...New SHORT TERM...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1049 AM CDT Mon Jul 4 2022
The morning water vapor imagery indicates that upper level ridging
has built in over the center of the region into Lower MS Valley,
although a weak shear axis, remnant from the tropical low that
affected the region this past weekend, is situated from SE AR/far
NE LA into Wrn and Srn MS. In fact, the morning visible satellite
imagery depicts areas of ACCAS has developed near this shear axis
over these areas, even resulting in isolated convection over NW
MS just E of the MS River. The morning progs indicate that the
ridge may begin to drift W and N through the afternoon, with
strong heating within a high PW environment characteristic of
1.8-2.0+ inches over these areas near this shear axis to focus
isolated convection during the afternoon. Have maintained slight
chance pops for the afternoon, with a very hot and dry forecast
expected elsewhere as strong subsidence results in temps climbing
into the upper 90s/in excess of 100 degrees over much of the
region. Only minimal changes were needed to the max temp
forecast, mainly to bump temps up a degree or so across the Ern
zones given the 10am readings near 90. Also beefed up the sky
grids to reflect the AC present along the shear axis, as well as
the cu field which should expand more NNE across much of the
region this afternoon. With only limited mixing expected today,
heat indices are expected to range from 105-110 degrees across the
area, where the Heat Advisory is currently in place. Otherwise,
the remainder of the forecast is on track.
Zone update already out...grids will be available shortly.
15
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 327 AM CDT Mon Jul 4 2022
A large upper level ridge will remain in place across the Southern
Plains and Lower Mississippi Valley by Wednesday, and continuing
through Friday of the upcoming work week. Above normal temperatures
should continue, with afternoon highs generally in the upper 90s to
triple digits in many locations, especially across the western half
of the region. There may be enough weakness on the southern and
eastern flank of the ridge to allow some diurnal marine convection
to make it into portions of our Central and NE Louisiana zones
during the afternoon hours, but confidence only remains high enough
to include slight chance POPs at this time. Because of this, those
areas could see afternoon temps closer to the mid 90s. Heat
Advisories are likely during this time, as models suggest this
stagnant airmass will keep dewpoints in the upper 60s to mid 70s
range. This would result in heat index values approaching and likely
exceeding the 105 degree threshold.
By next weekend and into the first portion of next week, the center
of the upper ridge will start to shift westward into portions of
western Texas and eventually into the Rockies. However, the above
normal temperatures and possible heat advisories will remain,
including some triple digit readings. However, because of the
placement of the ridge, there could be enough weakness for isolated
diurnal convection to develop and increase in coverage, mainly
across our eastern zones on Saturday. Could see more widespread
convection on Sunday and possibly Monday, as a weak frontal boundary
moves into the region.
/20/
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Mon Jul 4 2022
Starting with mostly VFR conditions across our airspace attm. The
exception is up and down local VSBY restrictions at the ELD
terminal and some increasing MVFR/IFR ceilings trying to move
northward towards the LFK terminal. These issues should be brief
this morning with VFR conditions overall prevailing through the
day across our airspace. Look for a developing cu field across our
region today with that cloud cover likely dissipating by this
evening. VFR conditions should prevail through the overnight hours
with the exception of some VSBY restrictions late tonight once
again, mainly at the ELD terminal.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 100 78 101 77 / 0 0 0 0
MLU 96 77 97 76 / 20 0 20 0
DEQ 98 76 100 75 / 10 0 0 0
TXK 98 79 101 77 / 0 0 0 0
ELD 95 73 96 74 / 10 0 0 0
TYR 102 78 103 77 / 0 0 0 0
GGG 100 76 102 75 / 0 0 0 0
LFK 100 76 100 76 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...15
LONG TERM....20
AVIATION...13Hazardous Weather Outlook National Weather Service Shreveport LA 608 AM CDT Mon Jul 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 608 AM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... Upper level ridging will begin building in over the region today. Afternoon temperatures will likely range from the mid 90s to upper 90s, with 100 degree temperatures possible across East Texas and Northwest Louisiana. Combined with the high humidity, heat indices will likely reach the heat advisory range of 105 to 110 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Upper level ridging will persist through much of this upcoming week. Afternoon temperatures will likely range from the mid 90s to in excess of 100 degrees each day. Heat advisories are very possible, as temperatures combined with the high humidity, will likely result in heat indices ranging from 105 to 110 degrees for much of the Four State Region. Slight chances for afternoon isolated showers and thunderstorms will remain across the southern and eastern sections of the region during the upcoming work week. This could expand to the remainder of the area by next weekend, as a weak frontal boundary moves into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD SMACKOVER 33.36N 92.72W
07/03/2022 UNION AR PUBLIC
PICTURES WERE POSTED TO SOCIAL MEDIA OF
NUMEROUS ROADS THAT WERE FLOODED IN
SMACKOVER. PICTURES REVEALED THAT WATER
ENTERED MULTIPLE BUILDINGS WITHIN THE CITY.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 NNW EL DORADO 33.24N 92.67W
07/03/2022 UNION AR LAW ENFORCEMENT
3-4 FEET OF WATER COVERED WEST 19TH STREET
AND TANGLEWOOD DRIVE. MUTIPLE HIGH WATER
RESCUES WERE NEEDED TO RESCUE STRANDED
MOTORISTS AND RESIDENTS FROM THEIR HOMES.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 SW EL DORADO 33.21N 92.68W
07/03/2022 UNION AR LAW ENFORCEMENT
WATER ENTERED MUTIPLE BUILDINGS ON WEST
HILLSBORO STREET IN EL DORADO. NUMEROUS
ROADS WERE FLOODED THROUGHOUT THE CITY.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 4 ESE NORPHLET 33.29N 92.60W
07/03/2022 M6.34 INCH UNION AR PUBLIC
RECORDED FROM A PERSONAL WEATHER STATION
JUST OFF OF HIGHWAY 167 BETWEEN EL DORADO
AND CALION.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN NORPHLET 33.32N 92.66W
07/03/2022 M9.12 INCH UNION AR PUBLIC
RECORDED FROM A PERSONAL RAIN GAUGE IN
NORPHLET.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 ESE CALION 33.31N 92.49W
07/03/2022 M7.10 INCH UNION AR CO-OP OBSERVER
MEASURED FROM CALION LOCK AND DAM ALONG THE
OUACHITA RIVER.
&&
15The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048454, 1048455, 1048456, 1048457, 1048458, 1048459, 1048460, 1048461, 1048462, 1048463, 1048464, 1048465, 1048466, 1048467, 1048468, 1048469, 1048470, 1048471, 1048472, 1048473, 1048474.